The nurse who is providing care for the patient should prioritize which of the following diagnostic results during his course of treatment? Response Feedback : Amphotericin B is associated with numerous adverse effects that influence a variety of body systems. Paramount among these, however, is the drug's potential for nephrotoxicity and electrolyte disturbances. Erythropoiesis and coagulation may
also be affected, but these adverse effects are normally less profound. Changes in C-reactive protein levels are not associated with the use of amphotericin B. Question 18 1 out of 1 points A patient is taking rifampin (Rifadin) for active TB. When discussing this drug with the patient, the nurse should stress that Response Feedback : Rifampin can discolor body fluids red–orange. The patient should be informed that this is an expected adverse effect and is harmless. However, wearers of soft contact lenses should be cautioned that the lenses may be permanently discolored and that hard contacts or regular glasses should be used during the therapy. Although rifampin is often well tolerated, it may cause GI disturbances such as nausea and vomiting, anorexia, flatulence, cramps, and diarrhea. Cardiac arrhythmias, seizures, and facial flushing are not typically associated with the use of this drug. Question 19 1 out of 1 points A 7-year-old child has tonsillitis and is prescribed penicillin V, which is to be administered at home. The nurse will instruct the parents to administer the drug Response Feedback : The nurse should instruct the parents to administer penicillin V exactly as prescribed at regular intervals. Penicillin V should be taken on an empty stomach 1 hour before or 2 hours after a meal with a glass of water. Penicillin V should not be taken with meals because food may affect the absorption of the drug. Penicillin V is easy to administer in the home setting; it does not need to be given IV under the supervision of a home health nurse. Question 20 1 out of 1 points Which of the following nursing actions is most important in achieving successful antimicrobial therapy with vancomycin? Response Feedback : The goal of monitoring antibacterial therapy like vancomycin is to maintain the serum drug level within the therapeutic margin; this also ensures safety. Serum blood levels should be monitored for drugs that have a high potential for severe adverse effects. The other options can be broad goals of a general drug therapy that may or may not include an antibacterial drug. Antibiotic doses are not typically tapered
down. Question 21 1 out of 1 points A 46-year-old man is receiving a quinupristin/dalfopristin IV infusion for a life-threatening infection. Which of the following would be most important for the nurse to monitor?
- Fall '13